Alert archive / North Dakota / Tornado Warnings in 2025

Tornado Warning 35, NWS Bismarck, ND

September 12, 2025Williams County, North Dakota

NWS Bismarck, ND issued this tornado warning at Sep 12, 2025, 12:59 PM CDT for Williams County, North Dakota. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2025, 12:59 PM CDT (17:59 UTC)
Expired
Sep 12, 2025, 1:30 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Williams County, ND

The radar

The Minot AFB radar (KMBX), 157 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 12:59 PM CDTTORNADO3 Se Wheelock, NDMultiple reports of a funnel cloud followed by a tornado. Confirmed by a 911 dispatch center. Estimated location based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WFUS53 KBIS 121759
TORBIS
NDC105-121830-
/O.NEW.KBIS.TO.W.0035.250912T1759Z-250912T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
1259 PM CDT Fri Sep 12 2025

The National Weather Service in Bismarck has issued a

* Tornado Warning for...
  Northeastern Williams County in northwestern North Dakota...

* Until 130 PM CDT.

* At 1259 PM CDT, a confirmed tornado was located over Ray, or 24
  miles northeast of Williston, moving northeast at 5 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Ray around 105 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wheelock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4849 10290 4841 10288 4838 10289 4837 10288
      4834 10287 4820 10317 4832 10331 4855 10306
TIME...MOT...LOC 1759Z 234DEG 6KT 4832 10315 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

HEINERT
3 follow-up statements
912 
WWUS53 KBIS 121807
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
107 PM CDT Fri Sep 12 2025

NDC105-121830-
/O.CON.KBIS.TO.W.0035.000000T0000Z-250912T1830Z/
Williams ND-
107 PM CDT Fri Sep 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL WILLIAMS COUNTY...

At 107 PM CDT, a confirmed tornado was located over Ray, or 25 miles
northeast of Williston, moving northeast at 5 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Williams County, including the following locations...
Wheelock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4839 10304 4836 10300 4832 10299 4830 10299
      4828 10300 4820 10317 4832 10331 4840 10316
TIME...MOT...LOC 1807Z 234DEG 6KT 4833 10313 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

HEINERT
071 
WWUS53 KBIS 121809
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
109 PM CDT Fri Sep 12 2025

NDC105-121830-
/O.CON.KBIS.TO.W.0035.000000T0000Z-250912T1830Z/
Williams ND-
109 PM CDT Fri Sep 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL WILLIAMS COUNTY...

At 107 PM CDT, a confirmed tornado was located over Ray, or 25 miles
northeast of Williston, moving northeast at 5 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Williams County, including the following locations...
Wheelock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4839 10304 4836 10300 4832 10299 4830 10299
      4828 10300 4820 10317 4832 10331 4840 10316
TIME...MOT...LOC 1807Z 234DEG 6KT 4833 10313 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

HEINERT
652 
WWUS53 KBIS 121828
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
128 PM CDT Fri Sep 12 2025

NDC105-121837-
/O.EXP.KBIS.TO.W.0035.000000T0000Z-250912T1830Z/
Williams ND-
128 PM CDT Fri Sep 12 2025

...THE TORNADO WARNING FOR EAST CENTRAL WILLIAMS COUNTY WILL EXPIRE
AT 130 PM CDT...

The tornadic thunderstorm which prompted the warning has 
weakened. Therefore, the warning will be allowed to expire.

&&

LAT...LON 4839 10304 4836 10300 4832 10299 4830 10299
      4828 10300 4820 10317 4832 10331 4840 10316
TIME...MOT...LOC 1827Z 234DEG 6KT 4835 10309 

$$

HEINERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 12, 12:42 PM CDT, 17 minutes earlier. Its key messages:

  • Several rounds of scattered showers and thunderstorms through the middle of next week.
  • Medium probabilities for at least an inch of rain across the western half of the state through this weekend.
  • Isolated severe thunderstorms possible late this afternoon through Sunday.
  • Temperatures favored to remain near to above average through the middle of next week.
Area forecast discussion, Sep 12, 12:42 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1242 PM CDT Fri Sep 12 2025

.KEY MESSAGES...

- Several rounds of scattered showers and thunderstorms through
  the middle of next week.

- Medium probabilities for at least an inch of rain across the
  western half of the state through this weekend.

- Isolated severe thunderstorms possible late this afternoon
  through Sunday.

- Temperatures favored to remain near to above average through
  the middle of next week.

&&

.UPDATE...
Issued at 1242 PM CDT Fri Sep 12 2025

Keep getting isolated storms to develop across the area, with
a new storm developing in Williams County early this afternoon.
Main change with this update was the addition of level 2 out of
5 for severe thunderstorms this afternoon across the southwest
and parts of the south central, generally areas south and west
of the Missouri River. Although there could be some isolated
storms this afternoon across mainly western North Dakota, CAMs
are coming into better agreement on an area of storms moving
into southwest North Dakota late this evening, pushing north
through the overnight hours and into Saturday morning, depending
on the exact timing.

UPDATE
Issued at 940 AM CDT Fri Sep 12 2025

Surface low is analyzed in south central South Dakota this
morning, with a few different areas of convection bubbling
across southwest and central North Dakota. SPC mesoanalysis page
is advertising still a modest amount of MLCIN across the area,
although lightning is beginning to pick up after diminishing
earlier this morning. Also broadly have 30 knots of bulk shear
overlaid with 1000-1500 J/kg of instability. These storms look
to be aligned with some impulses moving through the southwest
flow aloft, and although CAMs are not capturing this activity
well, there is a broad low but persistent chance of scattered
showers and thunderstorms through the day today before
increasing potential for isolated severe storms this evening and
tonight. Blended in latest guidance to make some small tweaks to
POP chances and timing.

UPDATE
Issued at 621 AM CDT Fri Sep 12 2025

Around 5 AM CDT, an area of strong convection exploded over Dunn
County, with weaker convection initiating to the north and east. SPC
mesoanalysis shows this was likely triggered by a combination of
upper level divergence and low level frontogenesis that forced
parcels above the LFC of the MUCAPE layer. These storms have become
more tame since 6 AM CDT, but there is still a threat for small
hail, gusty winds, and torrential rainfall. Forecast confidence in
the evolution of this convection is very low.

&&

.DISCUSSION...
Issued at 444 AM CDT Fri Sep 12 2025

A positively tilted longwave trough axis extends from central
Saskatchewan to the Sierra Nevada early this morning, with a lee
surface trough from southwest North Dakota to the Nebraska
panhandle. Shortwave energy ejecting from the base of the longwave
trough into the Northern Plains has been responsible for clusters of
showers and thunderstorms since last evening. At 4 AM CDT,
convection was much calmer across western and central North Dakota
than earlier in the night. A few showers were bubbling in the
northern James River Valley along outflow from a departing MCS. A
larger area of mostly light rain was focused from around Dickinson
to Hettinger, with a few embedded updrafts recently showing signs of
intensification. There were also isolated to scattered showers with
infrequent lightning lifting northeast through the southern James
River Valley. In other news, patchy dense fog has developed across
northwest North Dakota. Surface observational trends and webcams
suggest that visibility around one quarter mile or less is highly
terrain-dependent. Will therefore continue to handle with a Special
Weather Statement unless or until conditions change.

Low chances for showers and thunderstorms remain in the forecast
this morning and afternoon, mainly across the southern half of the
state, but think that drier conditions will be more common today as
flow aloft briefly becomes anticyclonic. Surface low pressure
broadening over western and central South Dakota will help maintain
the humid air mass in place, with widespread dewpoints in the 60s
and possibly reaching above 70. Most of western and central North
Dakota should be a few degrees cooler today, but still above average
with highs around 80 to 85.

From tonight through this weekend, the longwave trough axis will
pivot to a negative tilt, with the base of the subsequent shorter
wavelength trough moving poleward across the region late Sunday into
Monday. This will bring waves of strong synoptic forcing across the
western half of the state, resulting in several rounds of showers
and scattered thunderstorms. The timing of highest confidence in
showers and storms is during the day Saturday when a 700 mb low is
forecast to close underneath the left exit region of an upper jet,
and deterministic models show a repeat of this setup Sunday evening.
NBM probabilities for at least an inch of rain through Monday have
risen to 50 to 70 percent across the western half of the state, and
the axis of highest probabilities has shifted slightly eastward to
between Highways 85 and 83. The potential for high rain amounts is
well supported by ensemble climatological tools showing near record
values for precipitable water and low level specific humidity, as
well as a shift of tails in the EFI QPF output. We do expect that
final rainfall amounts will be highly variable given convective
influences.

Enough CAPE and shear are forecast to be present to support an
isolated risk for severe storms at times from late this afternoon
through the weekend. Overall confidence in the convective aspect of
the forecast remains low however, with CAMs continuing to show a
wide variety of outcomes with placement, timing, and intensity of
convection. In addition, most, if not all convection is likely to be
elevated. There does appear to a low-probability scenario for a
supercell or two south and west of the Missouri River late this
afternoon and evening, which temporally corresponds to the highest
forecast CAPE (as much as 2000 J/kg per HREF mean) as well as a
projected temporary enhancement in deep layer shear (as high as 40
kts). The arrival of stronger forcing later tonight into Saturday
should weaken atmospheric instability, but there is still potential
for a few embedded storms to become strong to severe at times, as is
being advertised by CAMs' UH tracks and highlighted by SPC's
convective outlooks through Sunday. Central North Dakota has a
relatively higher risk (albeit still low) for a severe storm over
the weekend than the west.

The favored departure time of the negatively-tilted trough has been
pushed back to Monday evening/night, shifting the most likely period
of drier weather to that time frame. By late Tuesday, another upper
low is forecast to meander into the region. This low could stall and
bring several more rounds of showers and isolated thunderstorms to
the region mid to late next week, but discernible differences in the
synoptic pattern begin to emerge in cluster analysis by Thursday.

Cooler daytime temperatures are expected on Saturday and Sunday.
Forecast highs each day are generally in the 70s, but any locations
where it rains most of the day could be stuck in the 60s. The NBM
temperature distribution shows a subtle warmup for Monday and
Tuesday before a more distinct cool down to near average
temperatures by the end of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1242 PM CDT Fri Sep 12 2025

VFR to start the TAF period, and continuing into the evening
hours as chances for showers and thunderstorms increase for the
back half of the period. Could be some isolated storms this
afternoon so carrying a TEMPO at KXWA, before adding in PROB30
groups at most terminals overnight. Expecting showers and
thunderstorms to become prevailing at all terminals but KJMS
through Saturday morning. Winds will be relatively light through
the period and generally from the northeast.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Jones
DISCUSSION...Hollan
AVIATION...Jones
Hazardous weather outlook, Sep 12, 12:30 PM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1230 PM CDT Fri Sep 12 2025

NDZ009-017>020-031>034-040>045-131730-
Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
1230 PM CDT Fri Sep 12 2025 /1130 AM MDT Fri Sep 12 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Scattered severe thunderstorms are possible this afternoon
through tonight. Potential hazards include hail as large as half
dollar coins, wind gusts as high as 60 mph, and excessive
rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated strong to severe thunderstorms are possible Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather to the National
Weather Service by calling 800-247-0212 or on our social media
pages.

NDZ001>005-010>013-021>023-025-035>037-046>048-050-051-131730-
Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-
Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
1230 PM CDT Fri Sep 12 2025

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms are possible this afternoon through
tonight. Potential hazards include hail as large as half dollar
coins, wind gusts as high as 60 mph, and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated strong to severe thunderstorms are possible Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather to the National
Weather Service by calling 800-247-0212 or on our social media
pages.

MEJ

In the hours before

Local storm report, Sep 12, 9:48 AM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
948 AM CDT Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Hail             1 W Denbigh             48.32N 100.61W
09/11/2025  M1.25 Inch       McHenry            ND   Public

            Hail report from Thursday (9-11-25) late
            evening.

&&

NJH
Special weather statement, Sep 12, 10:07 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1007 AM CDT Fri Sep 12 2025

NDZ023-121545-
Wells ND-
1007 AM CDT Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WELLS COUNTY
THROUGH 1045 AM CDT...

At 1007 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fessenden, or 17 miles east of Harvey, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fessenden, Cathay, Bremen, Hamberg, and Emrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4762 9972 4785 9961 4785 9933 4784 9929
      4767 9930 4767 9927 4749 9927
TIME...MOT...LOC 1507Z 289DEG 15KT 4768 9957

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ANGLIN
Local storm report, Sep 12, 10:46 AM CDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1046 AM CDT Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     Hail             Fessenden               47.65N 99.62W
09/12/2025  M1.00 Inch       Wells              ND   Emergency Mngr

            Brief period of nickel to quarter sized hail
            followed by a brief period of heavy rain.
            Time estimated based on radar.

&&

JAA
Special weather statement, Sep 12, 10:49 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1049 AM CDT Fri Sep 12 2025

NDZ023-121615-
Wells ND-
1049 AM CDT Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WELLS COUNTY
THROUGH 1115 AM CDT...

At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Fessenden, or 22 miles southeast of Harvey, moving east
at 15 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Fessenden, Cathay, Bremen, Hamberg, and Emrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4752 9965 4770 9972 4785 9930 4784 9929
      4767 9930 4767 9927 4758 9927
TIME...MOT...LOC 1549Z 251DEG 14KT 4765 9949

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

HEINERT
Special weather statement, Sep 12, 11:11 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1111 AM CDT Fri Sep 12 2025

NDZ023-025-121645-
Wells ND-Foster ND-
1111 AM CDT Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WELLS AND WEST
CENTRAL FOSTER COUNTIES THROUGH 1145 AM CDT...

At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cathay, or 18 miles northwest of Carrington, moving southeast at 10
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Cathay and Emrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4744 9926 4757 9959 4771 9950 4768 9930
      4767 9929 4767 9927 4759 9927 4758 9919
TIME...MOT...LOC 1611Z 293DEG 8KT 4760 9946

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

HEINERT
Special weather statement, Sep 12, 12:43 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1243 PM CDT Fri Sep 12 2025

NDZ009-121815-
Williams ND-
1243 PM CDT Fri Sep 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WILLIAMS COUNTY
THROUGH 115 PM CDT...

At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ray, or 24 miles northeast of Williston, moving northeast at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Tioga, Ray, and Wheelock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4849 10288 4838 10289 4837 10285 4833 10284
      4822 10316 4836 10333 4854 10310
TIME...MOT...LOC 1742Z 230DEG 7KT 4834 10316

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:26 PM CDTSpecial Weather StatementBISMcHenry34 min
Sep 11, 9:41 PM CDTSevere Thunderstorm WarningBISMcHenry49 min
Sep 11, 10:18 PM CDTSevere Thunderstorm WarningBISMcHenry42 min
Sep 11, 10:20 PM CDTSevere Thunderstorm Warning Considerable damage threatBISMcHenry, Pierce55 min
Sep 11, 11:01 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce59 min
Sep 11, 11:46 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce44 min
Sep 12, 12:00 AM CDTSevere Thunderstorm Warning Considerable damage threatBISBottineau, McHenry, Pierce, Rolette45 min
Sep 12, 12:29 AM CDTSevere Thunderstorm WarningBISMcHenry, Pierce61 min
Sep 12, 12:33 AM CDTSevere Thunderstorm WarningBISBottineau, Rolette39 min
Sep 12, 12:41 AM CDTAreal Flood AdvisoryBISMcHenry, Pierce4 hr
Sep 12, 1:40 AM CDTFlash Flood WarningBISPierce3 hr
Sep 12, 5:12 AM CDTSpecial Weather StatementBISDunn33 min
Sep 12, 5:46 AM CDTSpecial Weather StatementBISDunn29 min
Sep 12, 7:18 AM CDTSpecial Weather StatementBISPierce42 min
Sep 12, 10:07 AM CDTSpecial Weather StatementBISWells38 min
Sep 12, 10:49 AM CDTSpecial Weather StatementBISWells26 min
Sep 12, 11:11 AM CDTSpecial Weather StatementBISWells34 min
Sep 12, 12:43 PM CDTSpecial Weather StatementBISWilliams32 min
Sep 12, 1:41 PM CDTSpecial Weather StatementBISBurke34 min
Sep 12, 2:12 PM CDTSpecial Weather StatementBISBurke33 min
Sep 12, 4:10 PM CDTSpecial Weather StatementBISBowman35 min
Sep 12, 4:40 PM CDTSevere Thunderstorm WarningBISBowman39 min
Sep 12, 5:52 PM CDTSevere Thunderstorm WarningBISMorton, Sioux38 min
Sep 12, 6:15 PM CDTSevere Thunderstorm WarningBISGrant45 min
Sep 12, 6:24 PM CDTSevere Thunderstorm WarningBISMorton, Sioux51 min
Sep 12, 6:39 PM CDTSevere Thunderstorm Warning Considerable damage threatBISEmmons, Sioux51 min

Nearby

Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.